Alert archive / California / Wind Advisories in 2010
Wind Advisory 43, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 19, 2010, 9:52 AM PST for Riverside County, San Bernardino County, San Diego County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2010, 9:52 AM PST (17:52 UTC)
- Expired
- Dec 19, 2010, 9:11 PM PST
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS76 KSGX 191752 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 952 AM PST SUN DEC 19 2010 ...WIND ADVISORY UNTIL 10 PM FOR THE MOUNTAINS AND DESERTS... .STRONG SOUTHWEST WINDS HAVE DEVELOPED WHERE THE MOUNTAINS MEET THE DESERTS AND WILL STRENGTHEN TODAY. WINDS WILL DECREASE OVERNIGHT. CAZ055-056-058-060>062-200000- /O.NEW.KSGX.WI.Y.0043.101219T1752Z-101220T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 952 AM PST SUN DEC 19 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: THROUGH 10 PM. * WINDS: SOUTH OR SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. * VISIBILITY: REDUCED BY FOG AND RAIN IN THE MOUNTAINS. * IMPACTS: LOCALIZED DAMAGE TO TREES...FENCES...LOOSE OBJECTS. DIFFICULTY DRIVING THROUGH MOUNTAIN PASSES AND DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MM
2 follow-up statements
698 WWUS76 KSGX 200005 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 405 PM PST SUN DEC 19 2010 ...WIND ADVISORY UNTIL 10 PM FOR THE MOUNTAINS AND DESERTS... .STRONG SOUTHWEST WINDS WILL CONTINUE OVER THE MOUNTAINS AND DESERTS THIS EVENING. THE WINDS WILL DECREASE OVERNIGHT. CAZ055-056-058-060>062-200600- /O.CON.KSGX.WI.Y.0043.000000T0000Z-101220T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 405 PM PST SUN DEC 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: THROUGH 10 PM. * WINDS: SOUTH OR SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH. * VISIBILITY: REDUCED BY DENSE FOG AND RAIN IN THE MOUNTAINS. * IMPACTS: LOCALIZED DAMAGE TO TREES...FENCES...LOOSE OBJECTS. DIFFICULTY DRIVING THROUGH MOUNTAIN PASSES AND DESERTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
604 WWUS76 KSGX 200511 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 PM PST SUN DEC 19 2010 ...WIND ADVISORY FOR THE MOUNTAINS AND DESERTS CANCELLED... CAZ055-056-058-060>062-200615- /O.CAN.KSGX.WI.Y.0043.000000T0000Z-101220T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 911 PM PST SUN DEC 19 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY LEVELS. $$ MOEDE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 9:30 AM PST, 22 minutes earlier.
Area forecast discussion, Dec 19, 9:30 AM PST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST SUN DEC 19 2010 .SYNOPSIS...MOIST WEST FLOW WILL BRING PERIODS OF RAIN TODAY THROUGH WEDNESDAY. THE LOW PRESSURE TROUGH OVER THE EAST PACIFIC WILL FINALLY MOVE OUT OF THE AREA WEDNESDAY NIGHT...AND BUILDING HIGH PRESSURE WILL BRING DRY WEATHER THURSDAY THROUGH SATURDAY. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. LIGHT RAIN CONTINUES ACROSS THE REGION...WITH MODERATE RAIN IN THE MOUNTAINS. THE PLUME OF MOISTURE AND HEAVIEST RAIN CURRENTLY FOCUSED ON SANTA BARBARA COUNTY IS MOVING SLOWLY SOUTH. RAIN WILL INCREASE FROM NORTH TO SOUTH THIS AFTERNOON AND THE BEST RAIN RATES APPEAR THIS AFTERNOON THROUGH EVENING. WINDS ARE PRETTY STRONG AT THE MOUNTAIN/DESERT INTERFACES AND A WIND ADVISORY MIGHT BE NEEDED FOR THIS AFTERNOON AND EVENING THERE. THE MOISTURE HOSE RETREATS A BIT NORTH AGAIN TONIGHT AND MONDAY MORNING...POSSIBLY GIVING SAN DIEGO COUNTY A BREAK. THEN MONDAY AFTERNOON AND EVENING THE HOSE COMES SOUTH AGAIN AND CONTINUES THROUGH TUESDAY. FINALLY THE UPPER LOW OFF THE COAST FINALLY GETS ENOUGH COURAGE TO MOVE INLAND. THIS WILL PUSH THE LAST WAVE OF RAIN THROUGH THE AREA IN THE FORM OF A COLD FRONT ON WEDNESDAY. THIS IS WHEN SNOW LEVELS WILL FINALLY COME DOWN TO 5500 FEET OR SO AND DUMP SOME SNOW ABOVE THAT JUST BEFORE THE STORM ENDS. FLOODING WILL BE THE MAIN CONCERN THE NEXT FEW DAYS AND WILL BE MOST PROBABLE WEDNESDAY IN THE SAN BERNARDINO MOUNTAIN FOOTHILLS. EXPECT PLENTY OF LOCALIZED URBAN FLOODING AS WELL. ON THURSDAY A HIGH PRESSURE RIDGE BUILDS AND OUR WEATHER LOOKS DRY THROUGH CHRISTMAS DAY...ALTHOUGH THE NEXT STORM SYSTEM LOOKS READY TO BRING A BRIEF SHOT OF RAIN SUNDAY. && .AVIATION... 191640Z...LIGHT TO MODERATE RAIN WILL CONTINUE TODAY...BECOMING MORE WIDESPREAD AND HEAVIER THIS EVENING. INCREASING SOUTH TO SOUTHWEST WINDS WITH GUSTS TO AROUND 20KT THIS AFTERNOON IN THE COASTAL BASIN WITH GUSTS TO OVER 30 KT IN THE MOUNTAINS AND ASSOCIATED UDDFS AND LLWS IN THE HIGH DESERTS. VARIABLE CIGS BETWEEN 1500 FT AND 2500 FT MSL...LOCALLY DOWN TO 300-800 FT MSL IN HEAVIER SHOWERS. VSBY 3-5SM WITH LOCAL 1-2SM IN RAIN. HIGHER TERRAIN WILL BE OBSCURED. .MARINE... STRONG SOUTH WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY TONIGHT WITH GUSTS TO 30 KT AT TIMES AND A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING. MODERATE WEST NORTHWEST SWELL WILL CONTINUE THROUGH TUESDAY. A SOUTH TO SOUTHWEST WIND SWELL IS EXPECTED TO BEGIN TO MOVE IN MONDAY AND CONTINUE THROUGH WEDNESDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. && PUBLIC...MM AVIATION...SS
Hazardous weather outlook, Dec 19, 4:00 AM PST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SUN DEC 19 2010 CAZ042-043-048-050-055>058-060>062-201200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SUN DEC 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT THE SOUTHERN EDGE OF THE PACIFIC PLUME WILL BRING PERIODS OF LIGHT TO MODERATE RAIN TOO MUCH OF THE AREA FROM THE MOUNTAINS WEST. LOCALLY HEAVY RAIN WILL CONTINUE IN THE SAN BERNARDINO MOUNTAINS. BREEZY WITH SOUTH WINDS GUSTING UP TO 30 MPH AT TIMES. AREAS OF DENSE FOG WILL SHROUD THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CORE OF THE PACIFIC PLUME WILL MOVE SOUTH INTO SOUTHERN CALIFORNIA...BRINGING PERIODS OF HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING FROM LATE MONDAY AFTERNOON THROUGH WEDNESDAY. CONTINUED BREEZY. HEAVY SNOW IS POSSIBLE IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 6500 FEET TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
In the hours before
Special weather statement, Dec 19, 4:29 AM PST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 429 AM PST SUN DEC 19 2010 CAZ042-043-048-050-055>058-060>062-201630- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 429 AM PST SUN DEC 19 2010 ...STRONG PACIFIC STORM SYSTEMS WILL BRING HIGH RAIN AMOUNTS TO SOUTHERN CALIFORNIA THROUGH AT LEAST WEDNESDAY... THE PLUME OF MOISTURE FROM THE PACIFIC WILL CONTINUE TO BRING MODERATE RAIN TO ORANGE COUNTY AND THE INLAND EMPIRE...AND LIGHT RAIN TO SAN DIEGO COUNTY TODAY. STRONG UPSLOPE FLOW WILL RESULT IN LARGE AMOUNTS OF PRECIPITATION IN THE SAN BERNARDINO COUNTY MOUNTAINS. THOUGH RAINFALL WILL BE FAIRLY STEADY...HOURLY RAINFALL RATES ARE NOT EXPECTED TO BE INTENSE ENOUGH TO CAUSE FLASH FLOODING TODAY. SHOWER ACTIVITY IS EXPECTED TO DECREASE ON MONDAY. THE MOISTURE PLUME WILL BE DIRECTLY OVER SOUTHERN CALIFORNIA TUESDAY AND WEDNESDAY...SO THE ENTIRE REGION COULD HAVE HEAVY RAINFALL WITH AREAS OF URBAN OR FLASH FLOODING THEN. TOTAL RAINFALL ESTIMATES FOR THE PERIOD FRIDAY NIGHT THROUGH TONIGHT ARE AS FOLLOWS: SAN DIEGO COUNTY COAST 1.00 TO 1.50 INCHES SAN DIEGO COUNTY VALLEYS 1.50 TO 2.00 INCHES ORANGE COUNTY COAST 1.50 TO 2.50 INCHES INLAND EMPIRE 1.25 TO 3.00 INCHES SAN DIEGO COUNTY MOUNTAINS 2.00 TO 5.00 INCHES RIVERSIDE COUNTY MOUNTAINS 2.50 TO 5.00 INCHES SANTA ANA MOUNTAINS 3.00 TO 6.00 INCHES SAN BERNARDINO COUNTY MTNS 4.00 TO 8.00 INCHES SAN DIEGO COUNTY DESERTS AROUND ONE-HALF INCH COACHELLA VALLEY LESS THAN ONE INCH APPLE AND LUCERNE VALLEYS AROUND ONE INCH SNOW LEVELS WILL BE ABOVE 8000 FEET THROUGH TUESDAY. A BRIEF PERIOD HEAVY SNOW DOWN TO 6000 FEET IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY AS A COLD FRONT COMES THROUGH. RESIDENTS AND VISITORS OF SOUTHERN CALIFORNIA SHOULD CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:03 AM PST | Small Craft Advisory | SGX | 18 hr | |
| Dec 19, 8:43 AM PST | Areal Flood Advisory | SGX | San Bernardino | 92 min |
| Dec 19, 10:17 AM PST | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Dec 19, 12:21 PM PST | Areal Flood Advisory | SGX | San Bernardino | 4 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.